About My Health Careers Internship MedBlogs Contact us
Medindia LOGIN REGISTER
Advertisement

Woman Suffers Allergic Reaction Following Consumption of Vet Drugs

by Kathy Jones on April 2, 2013 at 8:40 PM
Font : A-A+

 Woman Suffers Allergic Reaction Following Consumption of Vet Drugs

A 23-year old woman in New Zealand was rushed to the hospital following an allergic reaction after she accidentally swallowed veterinary penicillin at a farm.

The farm owner, Rick Monk, revealed that Shanae Brookland started working at Mt Ella Station in the Tutaki Valley only a few days ago and said that he had no idea how she managed to ingest the penicillin.

Advertisement

Monk said that the St John ambulance took 45 minutes to arrive from Murchison while a Nelson Marlborough Rescue Helicopter arrived soon after. She was treated by an intensive care paramedic at the scene before being airlifted to Nelson Hospital where she was later discharged.

Monk said that Shanae, who worked as a casual milker, was injecting the cows with penicillin when the incident took place. He added that it was possible she opened the syringe cap with her mouth, thereby coming in contact with the drug. "[The syringe had] a plastic cap on the end. She grabbed the plastic cap in her teeth to pull the syringe off to inject the cow and somehow the penicillin a very small amount, squirted out onto her lip", Monk said


Source: Medindia
Advertisement

Advertisement
News A-Z
A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
Advertisement
News Category
What's New on Medindia
Goji Berries May Protect Against Age-Related Vision Loss
Tapping — A Proven Self-Applied Stress Intervention
Black Pepper as Preventive Measure Against Omicron
View all

Medindia Newsletters Subscribe to our Free Newsletters!
Terms & Conditions and Privacy Policy.

More News on:
Allergy Drug Toxicity Dealing with Pollen Allergy Anaphylaxis Aspergillosis Sulphonamide Allergy Erythema 

Recommended Reading
Allergy - Symptom Evaluation
An allergic reaction may be mild or severe. It usually involves the skin, respiratory system, ......
Types of Food Allergies
If you are allergic to certain food items-Watch out for what you eat...
Dealing with Pollen Allergy
The plants around you that give you sniffles in your nose at specific time of the year are the ......
Allergy
An allergy is a hypersensitive disorder of immune system. Substances that often cause allergic ......
Anaphylaxis
Anaphylaxis, the acute life-threatening allergic reaction caused by insect bites or eating certain f...
Aspergillosis
Aspergillosis is an infection caused by fungus Aspergillus, usually in people with reduced immunity....
Drug Toxicity
Drug toxicity is an adverse reaction of the body towards a drug that results as a side effect of a d...
Erythema
Erythema is a skin condition characterized by redness or rash. Erythema multiforme a type of erythem...
Sulphonamide Allergy
Sulphonamide allergy is one of the commonest drug allergy reactions. It is seen to antibiotics conta...

Disclaimer - All information and content on this site are for information and educational purposes only. The information should not be used for either diagnosis or treatment or both for any health related problem or disease. Always seek the advice of a qualified physician for medical diagnosis and treatment. Full Disclaimer

© All Rights Reserved 1997 - 2022

This site uses cookies to deliver our services. By using our site, you acknowledge that you have read and understand our Cookie Policy, Privacy Policy, and our Terms of Use
open close
ASK A DOCTOR ONLINE
I have read and I do accept terms of use - Telemedicine

Advantage Medindia: FREE subscription for 'Personalised Health & Wellness website with consultation' (Value Rs.300/-)